How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2436
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

On Thursday night I used I soap on my skin that a friend

This answer was rated:

On Thursday night I used I soap on my skin that a friend said it was natural it seemed to have some herbs so i didn``t think anything of it you were suppose to leave it on for 3 min then wash it off so, just when I was about to wash it off my skin began burning . the smell was so strong that even after I washed it stayed
Anyway, I began to feel nausea , coughing,headache, eye pain on both eyes blurry vision howcan all this happen from a soap doesn`t it all comes off after you wash it off does it go into your blood stream ? how long can it stay in your body? I couldn`t sleep and couldn`t get an appointment so, Friday the symptoms were a little better Saturday, I talked to a nurse that advised me to take antihistamine until I see a doctor and at first I was afraid to take because I had just started my period and I don`t really know what I have what if it is something else ??????????? I ended up taking it and now sunday morning I feel my body is kind of hot and I can feel my pulse on my legs my eyes still feel heavy little pain as before and a slight headache what can this be? what should I do?
I am scared I am having a side effect to this medication ? how long does it stay on your body as I took it at 10pm and it is now 8 am I don`t take any medication the only think I take is iron capsules 2x per day and I didn`t take that last night I didn`t know if I could mix it . thanks
Dr. A.S. Desai :

Hello, Welcome to Pearl.com

Dr. A.S. Desai :

Are you available for chat now?

Customer:

yes

Dr. A.S. Desai :

How is the vision in both eyes now?

Customer:

it was kind of blury but now not so much

Dr. A.S. Desai :

Do you still have symptoms of headache/ heavy breathing?

Customer:

not havy breathing but headache

Dr. A.S. Desai :

One of the possibilities is that of a severe allergic reaction ( not sure if it was definitely due to the soap only, other cause of allergy could be anything in the air such as pollen/ accidental touching of any plant/grass, or allergic reaction to some ingredient in the food).

Dr. A.S. Desai :

If the answer is no to all of the above, then the reaction could have been due to the soap( though it is mentioned as herbal, some ingredients could be chemical in nature).

Customer:

I am scared I took this antihastimine and now it could be something else

Customer:

to be honest I haven`t slept since this happen I just feel sick

Dr. A.S. Desai :

No, it does not seem like anything more than an allergic reaction. The antihistaminic should help. You can take Tab.Cetrizine ( zyrtec) 10 mg , once at bedtime.

Customer:

so you think what I am feeling is due to the soap

Dr. A.S. Desai :

It does seem like an allergic reaction.

Dr. A.S. Desai :

Antihistaminics would not cause any harm to your body.

Dr. A.S. Desai :

what is the name of the tablet which you have taken?

Customer:

what is the worse that can happen now since it started on thursday

Customer:

I would think the soap is not in my body anymore or whatever substance right

Customer:

my face is still red ido have a few bumps

Dr. A.S. Desai :

Since you do not have any breathing difficulty or difficulty in swallowing or any severe visual reduction, it looks like a mild allergic reaction.

Customer:

so I shouldn`t worry

Dr. A.S. Desai :

It should subside within a week with anti-histaminics.

Customer:

or go to the doctor

Customer:

can I take the antihistamine even on my period

Dr. A.S. Desai :

The major concern is when there is difficulty in breathing/swallowing/gasping/ fever/ increased pulse. These indicate a severe reaction which requires urgent care and immediate medication.

Customer:

can I continue to take my iron with it

Dr. A.S. Desai :

Yes, you can take antihistaminic during your periods. Yes , you can take iron capsules too. What is the name of the antihistaminic which you have taken?

Customer:

I don`t have heavy breathing but I do feel hot and can feel my pulse through my legs as I mentioned

Dr. A.S. Desai :

That should become alright soon.

Customer:

piriton chlorphenamine maleate

Dr. A.S. Desai :

Yes , that is a strong antihistaminic with a sedative effect too. I am surprised how you did not sleep inspite of taking the tablet.

Customer:

the pain on my eye is also due to the allergy right

Customer:

no I didn`t sleep but felt dizzy

Dr. A.S. Desai :

No, allergy does not cause pain in the eye.

Dr. A.S. Desai :

It could be a referred pain from the headache too.

Customer:

if I touch my eyes they are sore so,that is something else then ok

Dr. A.S. Desai :

Are the eyelids swollen?

Customer:

a bit yes

Customer:

my eyes feel very heavy

Dr. A.S. Desai :

Looks like allergy. Continue with the antihistaminic for 4-5 days. You can take Tab.Acetaminophen, 500 mg , one tablet in case the headache is very severe and not tolerable.

Customer:

ok so don`t see a doctor just continue with the med

Customer:

what is the worse case that can happen now since as I said this started Thursday and it is sunday now I just want to be ok and be able to sleep

Dr. A.S. Desai :

Duration of an allergic reaction can vary depending on the nature of allergen.

Dr. A.S. Desai :

I guess you should be fine since you do not have any breathing issues/fever/vomiting as of now.

Customer:

how long can let`s say this soap effect stay in my body usually

Customer:

can it get worse though

Dr. A.S. Desai :

Such reactions can last form 24 hours to a week to heal completely.

Customer:

do you think I can have breathing difficulties still with does allergy or the med

Dr. A.S. Desai :

No, I don't think you will end up with any breathing difficulty after 48 hours.

Customer:

I was having a hard time getting an appointment in with my doc so, I am glad I found this site

Dr. A.S. Desai :

Glad to have helped.....

Customer:

since you gave me the ok I feel better

Dr. A.S. Desai :

You are most welcome.

Customer:

thanks again Dr. Desai

Dr. A.S. Desai :

Please feel free to ask follow up questions if any.

Thank you and best wishes.

It was a pleasure to have answered this question.

Experts are credited only if a positive rating is given and not otherwise. So do remember to give your rating. A positive rating is what I aim for and we can continue to interact till you get a satisfactory response. An excellent feedback and /or bonus are most welcome and appreciated.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist

Dr. A.S. Desai and other Eye Specialists are ready to help you